EconPapers    
Economics at your fingertips  
 

Smoothed Maximum Score Estimation of Discrete Duration Models

Sadat Reza () and Paul Rilstone
Additional contact information
Sadat Reza: Nanyang Business School, Nanyang Technological University, Singapore 639798, Singapore

Journal of Risk and Financial Management, 2019, vol. 12, issue 2, 1-16

Abstract: This paper extends Horowitz’s smoothed maximum score estimator to discrete-time duration models. The estimator’s consistency and asymptotic distribution are derived. Monte Carlo simulations using various data generating processes with varying error distributions and shapes of the hazard rate are conducted to examine the finite sample properties of the estimator. The bias-corrected estimator performs reasonably well for the models considered with moderately-sized samples.

Keywords: maximum score estimator; discrete duration models; efficient semiparamteric estimation (search for similar items in EconPapers)
JEL-codes: C E F2 F3 G (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/1911-8074/12/2/64/pdf (application/pdf)
https://www.mdpi.com/1911-8074/12/2/64/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jjrfmx:v:12:y:2019:i:2:p:64-:d:222990

Access Statistics for this article

Journal of Risk and Financial Management is currently edited by Prof. Dr. Michael McAleer

More articles in Journal of Risk and Financial Management from MDPI, Open Access Journal
Bibliographic data for series maintained by XML Conversion Team ().

 
Page updated 2019-09-09
Handle: RePEc:gam:jjrfmx:v:12:y:2019:i:2:p:64-:d:222990